MAUDE Adverse Event Report: SWANN MORTON, LTD. BLADE, CARBON STEEL; BLADE, SCALPEL

SWANN MORTON, LTD. BLADE, CARBON STEEL; BLADE, SCALPEL
Model Number D6201
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the blade is supplied to deroyal by swann morton.Therefore, a supplier corrective action request (scar) was issued to swann morton.In its response, swann morton stated a root cause could not be determined due to insufficient information about how the blade came to break.Additionally, a sample was not returned for evaluation.Corrective action: a corrective action has not been taken.Investigation summary an internal complaint ((b)(4)) was received indicating a blade (part d6201, lot 3722004) broke during surgery while being used on a patient.A sample was not returned for evaluation.The purchase order was checked for discrepancies that may have contributed to the reported event.No discrepancies were identified.Seven samples were tested from deroyal inventory.No samples showed breakage when being used to cut neoprene foam.A scar was sent to the supplier, swann morton, and a response was received december 15, 2020 and accepted by deroyal personnel.In the last two years, deroyal has sold (b)(4) units of the part number in question.During the same time period, there has been one complaint, yielding a complaint-to-sales ratio of (b)(4).The investigation is complete at this time.If new and critical information becomes available, this report will be updated.
 
Event or Problem Description
The scalpel broke while being used on a patient.

Brand Name
BLADE, CARBON STEEL
Common Device Name
BLADE, SCALPEL
Manufacturer (Section D)
SWANN MORTON, LTD.
owlerton green
sheffield, sheffield
UK 
MDR Report Key11141195
Report Number1060680-2020-00007
Device Sequence Number4043102
Product Code GES
UDI-Device Identifier50749756144525
UDI-Public50749756144525
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD6201
Device Lot Number3722004
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1